Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 59, NWS Little Rock, AR

June 2, 2004Logan County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 2, 2004, 7:30 PM CDT for Logan County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 7:30 PM CDT (00:30 UTC)
Expired
Jun 2, 2004, 9:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:53 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 3:53 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT WED JUN  2 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
OVERALL CONVECTIVE TRENDS ACROSS THE CWA HAVE INCREASED DURING PAST
60 MINUTES. INSTABILITY ANALYSIS INDICATES CAPE VALUES ABOVE 3500
J/KG ACROSS MUCH OF THE FORECAST AREA. AREAS PROFILERS REVEAL VERY
FAVORABLE SHEAR PROFILES TO SUPPORT ORGANIZED CELLS. OVERALL
ACTIVITY HAS BEEN ELEVATED SO FAR. HAVE ORIENTED FORECASTS TO
ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS.

OVERALL FOCUS FOR MAXIMUM CONVECTIVE POTENTIAL IS EXPECTED TO SHIFT
TO THE WEST DURING THE REST OF THE SHORT TERM PERIODS. HOWEVER...
CONVECTIVELY INDUCED BOUNDARIES IN THE VICINITY MAY STILL FOCUS
WIDELY SCATTERED CONVECTION DURING THE SHORT TERM.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY
LOW CONFIDENCE IN LONG TERM MODELS...AS GFS DEVELOPING DEEP TROUGH
OFF THE PACIFIC NORTHWEST. ENSEMBLE MEANS NOT SHOWING THIS
DEVELOPMENT...AND GOING TOWARD A MORE SOUTHWEST FLOW. AS
SUCH...TRENDED POPS BACK TO SLIGHT CHANCES FOR THE UPCOMING WEEKEND.
ALSO RAISED TEMPS A COUPLE OF DEGREES DUE TO SOUTHERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    65  84  62  84 /  30  10  10  10
HARRISON AR       57  80  57  81 /  40  10  10  10
HOT SPRINGS AR    65  84  63  84 /  50  20  20  10
PINE BLUFF AR     66  84  63  85 /  30  20  20  10
MOUNTAIN HOME AR  57  79  56  81 /  30  10  10  10
MONTICELLO AR     66  85  64  86 /  30  20  20  10
SEARCY AR         64  82  60  83 /  30  10  10  10
MOUNT IDA AR      64  84  64  85 /  60  20  20  10
RUSSELLVILLE AR   62  82  63  83 /  50  10  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

55/58
Hazardous weather outlook, Jun 2, 12:50 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT WED JUN 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1250 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A SLOW MOVING COLD FRONT...LOCATED IN EXTREME NORTHERN
ARKANSAS...WILL MOVE SOUTH THIS AFTERNOON INTO CENTRAL ARKANSAS.
WARM AND UNSTABLE AIR IS PRESENT ACROSS THE NATURAL STATE...AND THIS
WILL INTERACT WITH THE COOL AIR BEHIND THE FRONT. SHOWERS AND
THUNDERSTORMS WILL DEVELOP CLOSE TO THE FRONTAL BOUNDARY...WITH
SEVERE STORMS A POSSIBILITY DUE TO THE UNSTABLE AIR. LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER CONCERN...WITH DAMAGING WINDS
AS WELL. WHILE MUCH OF THE ACTIVITY THIS AFTERNOON WILL BE IN THE
NORTHERN AND CENTRAL SECTIONS OF THE STATE...STORMS COULD DEVELOP IN
THE SOUTH...BUT WILL BE MORE ISOLATED IN NATURE.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING
IN THE RED RIVER VALLEY. THIS COMPLEX WILL MOVE SOUTHEAST THROUGH
TEXAS AND LOUISIANA. HOWEVER...THERE IS A POSSIBILITY IT COULD
AFFECT SOME AREAS OF THE SOUTH. IF THESE THUNDERSTORMS REACH
SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED
TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW
UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES
OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES
IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY
HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS
WILL BE ENHANCED AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN
ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN
ARKANSAS.

58

In the hours before

Special weather statement, Jun 2, 5:36 PM CDT, 1 hour 54 minutes before
ARZ003>007-012>016-021>024-030>033-037>046-052>054-022330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH 379 THAT WAS IN EFFECT FOR...CLARK...
FULTON...BOONE...SHARP...INDEPENDENCE...SEARCY...PIKE...HOT SPRING...
POLK...MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE...
SCOTT...PERRY...YELL...FAULKNER...LOGAN...NEWTON...STONE...CONWAY...
WHITE...CLEBURNE...POPE...JOHNSON...MARION...BAXTER...VAN BUREN AND
IZARD COUNTIES... HAS BEEN CANCELLED.
Local storm report, Jun 2, 6:01 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             11 N WALDRON            35.06N 94.09W
06/02/2004  1.00 INCH        SCOTT              AR   TRAINED SPOTTER

0535 PM     HAIL             CALICO ROCK             36.13N 92.13W
06/02/2004  1.00 INCH        IZARD              AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 2, 6:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     MENA                    34.58N 94.24W
06/02/2004                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN. SOME TREES ON HOUSES. POWER
            LINES DOWN WITH POWER OUT IN SEVERAL AREAS.

0620 PM     HAIL             IDA                     35.57N 91.93W
06/02/2004  1.75 INCH        CLEBURNE           AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 2, 6:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     MOUNT IDA               34.55N 93.63W
06/02/2004                   MONTGOMERY         AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TREES BLOCKING U.S. HIGHWAY
            270 AT FAIRGROUNDS ROAD.

&&

22
Local storm report, Jun 2, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MURFREESBORO            34.06N 93.69W
06/02/2004                   PIKE               AR   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN. POWER LINES DOWN.

0655 PM     HAIL             STEPROCK                35.43N 91.69W
06/02/2004  1.00 INCH        WHITE              AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 2, 7:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 N BALD KNOB           35.35N 91.57W
06/02/2004  0.75 INCH        WHITE              AR   LAW ENFORCEMENT

0718 PM     TSTM WND DMG     BISMARCK                34.32N 93.17W
06/02/2004                   HOT SPRING         AR   TRAINED SPOTTER

            TREES DOWN.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:09 PM CDTSevere Thunderstorm WarningLZKWhite41 min
Jun 2, 7:24 PM CDTSevere Thunderstorm WarningLZKWoodruff46 min
Jun 2, 7:42 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita58 min
Jun 2, 7:48 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring27 min
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie59 min
Jun 2, 8:40 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas50 min
Jun 2, 8:43 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita47 min
Jun 2, 8:49 PM CDTSevere Thunderstorm WarningLZKPrairie46 min
Jun 2, 8:51 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski44 min
Jun 2, 8:55 PM CDTSevere Thunderstorm WarningLZKLonoke45 min
Jun 2, 9:26 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe59 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.